W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY
Back to Search Results |
| Catalog Number |
VBHR090502A |
| Medical Device Problem Code |
Difficult or Delayed Activation (2577)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
04/18/2026
Type of Reportable Event
Malfunction
Event or Problem Description
On (b)(6) 2026, the patient underwent tambe endovascular treatment for an arterial dissection utilizing multiple gore® viabahn® vbx balloon expandable endoprosthesis (vbx device) devices in the visceral vessels and a gore® tri-lumen catheter (tlc).A gore® viabahn® endoprosthesis with heparin bioactive surface (viabahn device) was intended to be implanted in the left renal artery, however, it was left implanted in the right innominate artery.It was reported the physician reached the left renal artery and pulled the deployment line all the way.However, the physician had difficulty visualizing if the viabahn endoprosthesis expanded properly under fluoroscopic imaging.The delivery catheter was then withdrawn and it wasn¿t until the physician was at the right innominate artery when they noticed the viabahn endoprosthesis did not deploy in the left renal artery.When being withdrawn, the viabahn device met resistance by getting caught on an unspecified material, causing the viabahn endoprosthesis to dislodge into the right innominate artery.The viabahn endoprosthesis did not cover any major branch vessels, and the right innominate artery still had proper blood flow.The viabahn endoprosthesis was left as endo trash and the procedure was completed by placing a new viabahn device in left renal artery.No harm to the patient was reported as a result of these adverse events with remainder of the procedure completed successfully and the patient¿s status at the end of the procedure was reported as stable.
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.